×

zbMATH — the first resource for mathematics

Effective Nullstellensatz and elimination. (Théorème des zéros effectif et élimination.) (French) Zbl 0743.11036
This interesting article consists of two distinct parts. In each of them a prominent role is played by elimination theory, to whose recent development the author has contributed much. The first part reflects a talk given in the Seminar on the various effective versions of the Nullstellensatz developed by Brownawell, Kollár, and Berenstein and Yger. This last version depends critically on Philippon’s estimate for a denominator.
The second part gives a quick development of a novel approach in characteristic zero, joint with F. Amoroso, to the multiplicity of a prime ideal at a point as a sort of order of vanishing of the generators of the Chow ideal. Six equivalent criteria involving eliminant forms and differentiation are derived. Then this notion is extended to general ideals and related to the more usual definition of multiplicity in the local ring of the point.
A few explanatory words (for example just mentioning the product rule and Euler’s expression of a homogeneous polynomial in terms of its partial derivatives) on the equivalence of the two definitions at the top of p.145 would have been useful, especially since the underlying ideas are invoked again later. The reader who survives the necessarily heavy notation and surprising number of misprints in this part will be rewarded.

MSC:
11J95 Results involving abelian varieties
12D99 Real and complex fields
13B25 Polynomials over commutative rings
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Amoroso, F., Polynomials with high multiplicities. Soumis pour publication à Acta Arithmetica. · Zbl 0688.10034
[2] Amoroso, F., Théorie de la multiplicité et formes éliminantes. typographié. · Zbl 0807.13008
[3] Brownawell, W.D., Bounds for the degrees in the Nullstellensatz. Annals of Math.126, 1987, 577-591. · Zbl 0641.14001
[4] Berenstein, C. et Yger, A., Effective Bezout identities in Q[X0, ..., Xn]. typographié.
[5] Caniglia, L., Galligo, A. et Heintz, J., Bornes simple exponentielle pour les degrés dans le théorème des zéros sur un corps de caractéristique quelconque, C.R. Acad. Sci. Paris307 sér. I, (1988), 255-258. · Zbl 0686.14001
[6] Chardin, M., Une majoration de la fonction de Hilbert et ses conséquences pour l’interpolation algébrique, Bull. Soc.Math. France,. à paraître. · Zbl 0709.13007
[7] Hermann, G., Die Frage der endlich vielen Schritte in der Theorie der Polynomideale, Math. Ann.95 (1926), 736-788. · JFM 52.0127.01
[8] Hilbert, D., Über die vollen Invariantensysteme, Math. Ann.42 (1893), 313-373. · JFM 25.0173.01
[9] Henzelt, K. et Noether, E., Zur Theorie der Polynomideale und Resultanten, Math. Ann.88 (1922), 53-79. · JFM 48.0094.03
[10] Kollár, J., Sharp effective Nullstellensatz, Journal of the Amer. Math. Soc.1 n° 4 (1988), 963-975. · Zbl 0682.14001
[11] Lazard, D., Algèbre linéaire sur K[X1, ..., ,Xn] et élimination, Bull. Soc. Math. France105 (1977), 165-190. · Zbl 0447.13008
[12] Lipman, J. et Teissier, B., Pseudo-rational local rings and a theorem of Briançon-Skoda about integral closures of ideals, Michigan Math. J.28 (1981), 97-116. · Zbl 0464.13005
[13] Nesterenko, Y.V., Estimates for the orders of zeros of functions of a certain class and their applications in the theory of transcendental numbers, Izv. Akad. Nauk. USSR Math.41 (1977), 253-284. =Math. USSR Izv.11 (1977), 239-270. · Zbl 0378.10022
[14] Nesterenko, Y.V., Estimates for the characteristic function of a prime ideal, Mat. Sbornik123(165) (1984), 11-34. = Math. USSR Sbornik51;1 (1985), 9-32. · Zbl 0579.10030
[15] Northcott, D.G., Lessons on rings, modules and multiplicities, Cambridge Univ. Press (1968). · Zbl 0159.33001
[16] Philippon, P., Critères pour l’indépendance algébrique, Publications Math. de l’I.H.E.S.64 (1986), 5-52. · Zbl 0615.10044
[17] Philippon, P., A propos du texte de W.D. Brownawell: “Bounds for the degrees in the Nullstellensatz”, Annals of Math127 (1988), 367-371. · Zbl 0641.14002
[18] Philippon, P., Dénominateurs dans le théorème des zéros de Hilbert. soumis pour publication à Acta Arithmetica. · Zbl 0679.13010
[19] Rabinovitsch, J.L., Zum Hilbertschen Nullstellensatz, Math. Ann.10 (1929), p. 520. · JFM 55.0103.04
[20] Reufel, M., Konstruktionsverfahren bei Moduln über Polynomringen, Math. Zeitschrift90 (1965), 231-250. · Zbl 0161.04003
[21] Seidenberg, A., Constructions in algebra, Trans. Amer. Math. Soc.197 (1974), 273-313. · Zbl 0356.13007
[22] Skoda, H., Applications des techniques L2 à la théorie des idéaux d’algèbres de fonctions holomorphes avec poids, Ann. Sci. ENS (4ème série) 5 (1972), 545-579. · Zbl 0254.32017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.